Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
126 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes profuse vaginal bleeding after taking a Depo-Provera shot?

Answered by
Dr.
Dr. Sheetal Agarwal

OBGYN

Practicing since :2009

Answered : 1004 Questions

default
Posted on Tue, 10 Oct 2017 in Women's Health
Question: i had a depo shot on 2nd august 2017........and have been bleeding/ flooding heavily since....

norethisterone 5mg did not work. to stop the bleeding...tranexamic acid didnt work...
i have been on a combined pill (levest 150/30) for 13 days and the bleeding has still not stopped!

is there anything else i can take to stop the bleeding ( flooding) its made my life really miserable as its going onto 7 weeks of non-stop bleeding

i have a 3-week holiday coming up in 12 days and this will completely ruin my holiday especially with my fiancee. pls help
doctor
Answered by Dr. Sheetal Agarwal 14 minutes later
Brief Answer:
Hello user,Do not worry.

Detailed Answer:
Hello user


In my opinion do Complete blood count to know your haemoglobin.
Take inj.aquaviron after consulting your gynecologist which will definitly help.
Any medication you are taking like norethisterone should not be stopped till the bleeding stops because when you stop norethistrone bleeding will occur due to withdrawl of hormones.please be careful.

THANKS.

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Sheetal Agarwal 1 hour later
i am currently on the combined pill and have been on it for 13 days but the bleeding is still there

do i continue taking this? and will it stop
doctor
Answered by Dr. Sheetal Agarwal 2 minutes later
Brief Answer:
HELLO USER

Detailed Answer:
Hello user


Continue taking it till periods are stopped.Infact take 2 tablets daily together after consulting your gynecologist.



THANKS.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Sheetal Agarwal 28 minutes later
i have taken 2 pills together for 5 days so far....

do i just need to give it more time?
and why is it taking so long to work? i hav heard it taking few days for the bleeding to stop for other women
doctor
Answered by Dr. Sheetal Agarwal 5 minutes later
Brief Answer:
HELLO USER

Detailed Answer:
Hello user.
Don't worry.Continue double dose till bleeding is stopped.Take inj aquaveron after consulting your gynecologist.It's probably due to imbalance of hormones.Do a sonography and send us the report.

Thanks.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  
Lab Tests ,  
Medical Topics

Recent questions on  Levest

doctor1 MD

I have an underactive thyroid and it seems I am losing weight only if i'm taking the birth control pill ( Levest ). I lost 18 kg in 1 year, stopped...

doctor1 MD

I am on the contraceptive pill Levest. This is my third month on the pill and I have taken it regularly. I am one week away from finishing my third...

doctor1 MD

I have been on the pill for over 6 years with no problems but recently took a 4 month break. I started taking Levest 150 again and did so mid cycle...

doctor1 MD

Hi, I have recently been prescribed Flucloxacillin 500mg, 4 times a day. I took it for week last month and had no issues. However, I am now 5 days...